×

zbMATH — the first resource for mathematics

Spectral approximation for compact operators. (English) Zbl 0315.35068

MSC:
35P15 Estimates of eigenvalues in context of PDEs
65M99 Numerical methods for partial differential equations, initial value and time-dependent initial-boundary value problems
65N99 Numerical methods for partial differential equations, boundary value problems
65N15 Error bounds for boundary value problems involving PDEs
15A18 Eigenvalues, singular values, and eigenvectors
47A15 Invariant subspaces of linear operators
65N25 Numerical methods for eigenvalue problems for boundary value problems involving PDEs
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Philip M. Anselone, Collectively compact operator approximation theory and applications to integral equations, Prentice-Hall, Inc., Englewood Cliffs, N. J., 1971. With an appendix by Joel Davis; Prentice-Hall Series in Automatic Computation. · Zbl 0228.47001
[2] Kendall Atkinson, Convergence rates for approximate eigenvalues of compact integral operators, SIAM J. Numer. Anal. 12 (1975), 213 – 222. · Zbl 0295.65073 · doi:10.1137/0712020 · doi.org
[3] Ivo Babuška, The finite element method with Lagrangian multipliers, Numer. Math. 20 (1972/73), 179 – 192. · Zbl 0258.65108 · doi:10.1007/BF01436561 · doi.org
[4] I. BABUŠKA, Solution of Interface Problems by Homogenization. I, Technical Note BN-782, Institute for Fluid Dynamics and Applied Mathematics, University of Maryland, College Park, Md., 1974.
[5] I. BABUŠKA, Solution of Problems with Interfaces and Singularities, Proc. Sympos., Math. Res. Center, University of Wisconsin, Madison, Wis., April 1974. · Zbl 0346.65062
[6] J. H. Bramble and J. E. Osborn, Approximation of Steklov eigenvalues of non-selfadjoint second order elliptic operators, The mathematical foundations of the finite element method with applications to partial differential equations (Proc. Sympos., Univ. Maryland, Baltimore, Md., 1972) Academic Press, New York, 1972, pp. 387 – 408. · Zbl 0264.35055
[7] J. H. Bramble and J. E. Osborn, Rate of convergence estimates for nonselfadjoint eigenvalue approximations, Math. Comp. 27 (1973), 525 – 549. · Zbl 0305.65064
[8] James H. Bramble and Alfred H. Schatz, Rayleigh-Ritz-Galerkin methods for Dirichlet’s problem using subspaces without boundary conditions, Comm. Pure Appl. Math. 23 (1970), 653 – 675. · Zbl 0204.11102 · doi:10.1002/cpa.3160230408 · doi.org
[9] Nelson Dunford and Jacob T. Schwartz, Linear operators. Part II: Spectral theory. Self adjoint operators in Hilbert space, With the assistance of William G. Bade and Robert G. Bartle, Interscience Publishers John Wiley & Sons New York-London, 1963. · Zbl 0128.34803
[10] Tosio Kato, Perturbation theory for nullity, deficiency and other quantities of linear operators, J. Analyse Math. 6 (1958), 261 – 322. · Zbl 0090.09003 · doi:10.1007/BF02790238 · doi.org
[11] Tosio Kato, Perturbation theory for linear operators, Die Grundlehren der mathematischen Wissenschaften, Band 132, Springer-Verlag New York, Inc., New York, 1966. · Zbl 0148.12601
[12] Heinz-Otto Kreiss, Difference approximations for boundary and eigenvalue problems for ordinary differential equations, Math. Comp. 26 (1972), 605 – 624. · Zbl 0264.65044
[13] D. C. LAY, Private communication.
[14] J.-L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications. Vol. 1, Travaux et Recherches Mathématiques, No. 17, Dunod, Paris, 1968 (French). · Zbl 0212.43801
[15] J. Nitsche, Ein Kriterium für die Quasi-Optimalität des Ritzschen Verfahrens, Numer. Math. 11 (1968), 346 – 348 (German). · Zbl 0175.45801 · doi:10.1007/BF02166687 · doi.org
[16] J. Nitsche, Über ein Variationsprinzip zur Lösung von Dirichlet-Problemen bei Verwendung von Teilräumen, die keinen Randbedingungen unterworfen sind, Abh. Math. Sem. Univ. Hamburg 36 (1971), 9 – 15 (German). Collection of articles dedicated to Lothar Collatz on his sixtieth birthday. · Zbl 0229.65079 · doi:10.1007/BF02995904 · doi.org
[17] J. Nitsche, On Dirichlet problems using subspaces with nearly zero boundary conditions, The mathematical foundations of the finite element method with applications to partial differential equations (Proc. Sympos., Univ. Maryland, Baltimore, Md., 1972) Academic Press, New York, 1972, pp. 603 – 627. · Zbl 0271.65059
[18] G. M. Vainikko, Asymptotic error bounds for projection methods in the eigenvalue problem, Ž. Vyčisl. Mat. i Mat. Fiz. 4 (1964), 405 – 425 (Russian).
[19] G. M. Vainikko, On the rate of convergence of certain approximation methods of Galerkin type in eigenvalue problems, Izv. Vysš. Učebn. Zaved. Matematika 1966 (1966), no. 2 (51), 37 – 45 (Russian). · Zbl 0204.49402
[20] G. M. Vainikko, Rapidity of convergence of approximation methods in eigenvalue problems, Ž. Vyčisl. Mat. i Mat. Fiz. 7 (1967), 977 – 987 (Russian).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.